Citation: Satori. "Withdrawal Is Withdrawal Is Withdrawal: An Experience with Buprenorphine with Naloxone (exp79569)". Erowid.org. Jul 11, 2019. erowid.org/exp/79569
I’ll start by saying I’m a long time psychonaut and have used pretty much every class of narcotic drug there is. I’ve been addicted to marijuana, alcohol, benzos, and opioids. The withdrawal is slightly different for each but all seem to suck somewhat equally. Alcohol DTs are scary as hell; benzo seizures terrifying; and opioid withdrawal relentless.
That being said, I got off the benzos, then the booze and then…tried to stop the opioids. I was taking about 15 10mg oxycodone tabs a day. This after I found Percocet after a two year love affair with hydrocodone (Vicodin & Norco). So…I end up at the ER one morning after lying in my bed curled up and screaming from the withdrawal sickness. Luckily (I guess…) for me the hospital had a doc who could prescribe Suboxone. I did some research and found out (falsely) that Bupe’ is easy to taper off of and has a very mild though protracted withdrawal.
I did some research and found out (falsely) that Bupe’ is easy to taper off of and has a very mild though protracted withdrawal.
I was told to take one 2mg tab three times a day for the induction and then settled in at 8mg daily, divided into two 4mg doses. I greatly enjoyed the effects which were pretty typical opiate/opioid feelings with some sort of weird mood enhancement which made me want to spend every waking minute outside in the sun and often found myself doubling or even tripling up on the pills. Bupe’ has a reported ceiling effect at 32mg so taking more than 4 tabs was a waste and since it has a half-life of 48-70 hours it is doubly wasteful because for two days after this dose, taking any pills really doesn’t have any effect.
After 3 or 4 months of this I decided it’d be a good idea to stop taking them because 1) they’re ridiculously expensive, street price expensive. $8.00 per pill without insurance, which I didn’t have 2) after a while on them the euphoric effect wears off but I still feel happy. I tapered down to 2mg once a day and felt fine. I was disappointed that I wasn’t as happy but had no withdrawal at all. I figured I was home free.
On the 3rd day of not taking any pills I woke up to a nervous stomach and a craving for the drug. This got worse and worse until it leveled off at hellish at about the 6 day mark. Anyone who tells you Bupe’ is easy to quit is dead wrong. I didn’t have those bizarre anxiety rushes like coming off hydrocodone or oxycodone but I had the shits for a week, was sweaty, had a ‘cold’, an extremely sick stomach and would shit even if I drank water. I went through boxes of immodium. I also had the worst leg pain I’ve ever experienced. My knee hurt so bad I was convinced I had Rheumatoid Arthritis! I couldn’t sleep, relax, smile, or do anything but hide in the house with the shades down. This went on for 2 weeks, let up for a few days and then started all over again.
The only thing I heard about Bupe’ withdrawal that is true is the fact that it is drawn out. I have a friend from rehab that tapered off over 3 months, lowering his dose to little slivers of pill that were probably .5mg. He said the withdrawal lasted the entire time he was weaning off. According to him it wasn’t intense but it lasted 3 friggin’ months! When he finally stopped completely he got sick for a week with the shits and puking and leg pain. Withdrawal is withdrawal is withdrawal.
I’m currently back on 8mg daily. If I can afford it I’ll stay on the shit until I die.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.